Texas, 2007

Tornado in Texas, September 11, 2007

September 11, 2007 · NWS CRP · 1 event in 1 county or zone

A waterspout formed over the west end of Copano Bay, near Bayside, and traveled southwest. M.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A waterspout formed over the west end of Copano Bay, near Bayside, and traveled southwest. The waterpout moved over land as a tornado near Egery Island Drive and F.M. 136, and dissipated shortly thereafter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 11, 6:12 PM CST, 10 minutes earlier.

Area forecast discussion, Sep 11, 6:12 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
712 PM CDT TUE SEP 11 2007

.AVIATION...STG/SVR TSRA DEVELOPED LATE ALG SEA BREEZE AND SWD
MOVG BOUNDARY. EXPECT CONVECTION TO LAST ANOTHER COUPLE OF HOURS
BFR DISSIPATING AS DAYTIME HEATING ENDS AND BOUNDARY WEAKENS.
THUS...HAVE INCLUDED TEMPO TSRA FOR KCRP AND KLRD WITH VCTS FOR
OTHER TWO LOCATIONS AOB 03Z. BELIEVE WITH WIND PROFILE THAT
CONVECTION OVNT WILL BE TOO LIMITED FOR MENTION IN TAFS FOR
NOW...BUT DO EXPECT MORE ACTIVITY TMRW EARLIER THAN TDA WITH
TROPICAL WAVE MORE PROXIMATE TO AREA PROVIDING MORE
LIFT/CONVERGENCE. BEGAN MENTION OF TSRA KCRP AFT 16Z WITH
CONVECTION LTR FARTHER INLAND. OTHERWISE...EXPECT VFR CONDS
OVERALL OUTSIDE OF AREAS OF SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT TUE SEP 11 2007/

SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A WEAK FRONT IS
SLOWLY SAGGING SOUTHWARD OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON AND
IS POISED TO MEANDER INTO THE CWFA LATER TONIGHT. AT THE SAME
TIME...A TROPICAL WAVE OVER THE GULF WILL CONTINUE ITS WESTWARD TREK
TOWARDS THE LOWER TEXAS COAST. THESE TWO SYSTEMS ARE PROGGED TO
MERGE OVER SOUTH TEXAS TONIGHT WITH THE NET EFFECT OF COOLER
OVERNIGHT LOWS BEHIND THE FRONT (MAINLY NORTHERN COUNTIES) AND
INCREASED PRECIPITATION CHANCES OVER THE GULF DUE TO ENHANCED
CONVERGENCE. PER TWOAT...EVEN THOUGH THE WAVE IS MOVING INTO A MORE
FAVORABLE ENVIRONMENT FOR FURTHER DEVELOPMENT...DEVELOPMENT WILL BE
SLOW DUE TO PROXIMITY TO LAND. BY WEDNESDAY...THE CENTER OF THE WAVE
IS ANTICIPATED TO BE LOCATED ALONG THE LOWER TEXAS COAST WITH THE
HEAVIEST CONVECTIVE ACTIVITY CONFINED TO THE GULF AND COASTAL
COUNTIES. THE WAVE (BARRING ANY FURTHER DEVELOPMENT) IS THEN
EXPECTED TO MOVE NORTHWARD INTO THE COASTAL BEND WEDNESDAY NIGHT
WITH THE BULK OF THE ACTIVITY CONTINUING ITS CONFINEMENT TO THE GULF
AND COASTAL COUNTIES. TEMPERATURES WILL BE ABOUT A CATEGORY BELOW
SEASONAL VALUES TONIGHT AND WEDNESDAY...BUT RETURN TO NORMAL
READINGS WEDNESDAY NIGHT.

MARINE...A TROPICAL WAVE WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER THE GULF TONIGHT THROUGH WEDNESDAY
NIGHT. NO FURTHER DEVELOPMENT OF THE WAVE IS EXPECTED AT THIS TIME
WITH WINDS/SEAS ANTICIPATED TO REMAIN BELOW HEADLINE CRITERIA.

AVIATION...GENERALLY VFR CONDITIONS ARE EXPECTED OVER SOUTH
TEXAS TAF SITES THROUGH WEDNESDAY AFTERNOON. TEMPO MVFR/IFR
CONDITIONS ARE EXPECTED NEAR CONVECTIVE ACTIVITY...MAINLY
AFFECTING TERMINAL AERODROMES OVER THE RIO GRANDE PLAINS THIS
AFTERNOON/EVENING. CONVECTIVE ACTIVITY ASSOCIATED WITH A TROPICAL
WAVE WILL THEN AFFECT TAF SITES EAST OF HIGHWAY 281 THROUGHOUT
THE DAY WEDNESDAY.

LONG-TERM (THURSDAY THROUGH TUESDAY)...THE DETERMINISTIC SOLNS
GENERALLY CONSISTENT WITH A WEAKNESS IN THE UPPER HEIGHTS THU/FRI
WITH A BUILDING OF THE UPPER RIDGE DRG THE REMAINDER OF THE
PERIOD. BOTH THE GFS AND NAM PROG THE TROPICAL WAVE (CURRENTLY OVR
THE WRN GULF) TO TRANSITION INTO A CLOSED LOW ALG THE COAST AND
CONTRIBUTE TO SCT CONVECTION...RESTRICTING THE BULK OF THE
ACTIVITY TO THE ERN CWFA. FRI...THE WEAKENING QUASI-STATIONARY
WAVE/LINGERING MSTR AND WEAK UPPER FORCING WL CONTRIBUTE TO
ADDITIONAL CONVECTION. SAT...THE GFS PROGS THE NEXT FRONT TO ENTER
THE REGION. ANTICIPATE THAT IT WILL STALL AND COMBINE WITH
LINGERING MSTR TO TRIGGER CONVECTION AREAWIDE. OWING TO THE
BUILDING UPPER RIDGE...EXPECT A REDUCTION IN CONVECTION BY
SUN...WITH NO ACTIVITY TUE. EXPECT PREDOMINATE CONDITIONS OVR THE
WATER TO REMAIN BELOW SCEC CRITERIA...WHICH IS SUBJECT TO CHANCE
DEPENDING ON THE EVENTUAL STRENGTH OF THE FOREGOING SFC LOW
THU/FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  89  74  87  76  /  40  60  50  60  30
VICTORIA          70  89  73  86  74  /  40  60  50  60  40
LAREDO            73  93  76  94  77  /  40  20  10  10  10
ALICE             70  93  72  90  74  /  40  40  40  40  30
ROCKPORT          75  89  76  87  77  /  50  60  50  60  30
COTULLA           69  91  71  92  74  /  30  20  10  10  10
KINGSVILLE        70  91  73  89  75  /  40  50  50  50  30
NAVY CORPUS       74  87  77  86  77  /  50  60  50  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
BB/85...LONG TERM
Hazardous weather outlook, Sep 11, 3:48 AM CST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 AM CDT TUE SEP 11 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
448 AM CDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A COLD FRONT MOVING SOUTH INTO THE COASTAL BEND
AND A TROPICAL WAVE OVER THE NORTHWEST GULF OF MEXICO WILL
INCREASE SHOWER AND THUNDERSTORM ACTIVITY TODAY AND TONIGHT. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COMBINATION OF A STALLED COLD FRONT AND WEAK TROPICAL WAVE
ACROSS SOUTH TEXAS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY. HIGHEST CONCENTRATION OF STORMS WILL BE ACROSS THE
COASTAL BEND WITH ACTIVITY TAPERING OFF RAPIDLY WEST OF ALICE
THROUGH FRIDAY. HIGHER RAIN CHANCES WILL SPREAD WEST ONCE AGAIN ON
SATURDAY AS ANOTHER COLD FRONT ARRIVES ACROSS SOUTH TEXAS. THE MAIN
THREAT FROM STORMS DURING THIS PERIOD WILL BE FROM LOCALLY HEAVY
DOWNPOURS. FOUR DAY RAINFALL TOTALS WILL AVERAGE AROUND 1 TO 2
INCHES ACROSS THE COASTAL BEND WEDNESDAY THROUGH SATURDAY...HOWEVER
LOCALIZED 2 TO 4 INCH AMOUNTS WILL BE POSSIBLE WITH STORMS EACH DAY
AND THIS COULD CAUSE SOME LOCALIZED MINOR FLOODING OF LOW LYING
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MG

In the hours before

Special weather statement, Sep 11, 5:13 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT TUE SEP 11 2007

TXZ247-120000-
CALHOUN-
613 PM CDT TUE SEP 11 2007

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POINT COMFORT...OR NEAR PORT LAVACA...MOVING
SOUTHWEST AT 15 MPH.

MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

GW
Special weather statement, Sep 11, 5:48 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT TUE SEP 11 2007

TXZ245-246-120045-
ARANSAS-REFUGIO-
648 PM CDT TUE SEP 11 2007

...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO
COUNTIES...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIVOLI...OR 10 MILES SOUTHWEST OF LONG
MOTT...MOVING SOUTHWEST AT 10 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

GW
Special weather statement, Sep 11, 6:22 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
722 PM CDT TUE SEP 11 2007

TXZ243-244-120100-
NUECES-SAN PATRICIO-
722 PM CDT TUE SEP 11 2007

...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAYSIDE...OR 10 MILES WEST OF ROCKPORT...
MOVING SOUTHWEST AT 15 MPH.

MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. ALSO...BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM. AT
720 PM...LAW ENFORCEMENT REPORTED A BRIEF FUNNEL CLOUD JUST
NORTHWEST OF GREGORY ASSOCIATED WITH THIS STRONG STORM. THE FUNNEL
HAS ALREADY MOVED BACK INTO THE CLOUDS...BUT ADDITIONAL FUNNELS ARE
POSSIBLE WITH THIS STORM.

GW

The radar

The Corpus Christi radar (KCRP), 43 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Aransas

When
September 11, 6:22 PM CST to 6:23 PM CST
Where
Aransas County, 10.9 mi WNW of Rockport to 10.86 mi WNW of Rockport
Rating
EF0
Path length
0.13 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
28.073, -97.218

This weak tornado orginally began as a waterspout over Copano Bay. The tornado dissipated shortly after making landfall.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57895.